| Catalog Number |
383539 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
Event or Problem Description
It was reported that bd nexiva hf leaked at the septum.The following information was provided by the initial reporter: "we¿re having an issue where we have experienced 3 incidents with our regular 18g nexiva product where blood is leaking out the needle port after needle removal." customer response on feb 11, 2025 1.What was the impact to the patient? reinsertion of new iv.2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Ppe was worn- no injury.3.It is mentioned "experienced 3 incidents".Was it happened with different patients? were other incidents reported to bd earlier? if yes kindly provide complaint reference number.If not please provide date of event, lot along with patient impact details separately for each incident.Not reported until now as different techs felt the other were unrelated until the 3rd happened.
Event or Problem Description
No additional information.
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed from the photographs that were provided for investigation.Two photographs and three representative 18g nexiva devices in sealed packaging were provided for investigation.A functional test of the physical samples could not replicate the reported issue.One photograph showed an 18g nexiva iv catheter with the needle decoupled from the adapter.What appeared to be blood residue was visible at the septum and on the external surface of the iv catheter.The root cause could not be determined from the photograph as no damage was observed.Although the representative samples and manufacturing records do not support the complainant¿s description of the reported event, the photographs confirmed the complaint, and this defect will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.